Niacin/serotonin prickly sensation???

John Gile jgile at vanisle.net
Thu Apr 3 10:16:36 EST 1997


On 3 Apr 1997 06:56:46 GMT, whimsica at aol.com (Whimsica) wrote:

>What's the connection between niacin prickly burning sensation and prickly
>burning sensation caused by serotonin drugs?  
>
>Also how is this related to your foot falling asleep, and that sensation. 
>I have experienced all three, and it is hard to distinguish them.  
>
>Dan Savage
>
One theory for the prickly sensation is that the niacin is causing hystamine to
be released from the red blood cells - based on the similarity of the flush to
that caused by hystamine.  Same source says to overcome the flush, take niacin
after meal, with cold liquid.  Also says avoid hot tea.  I have found this
works, now able to take 300 mg per time with no flush, when 50 mg would cause
flush.  I found that tea, hot or cold, causes flush reaction if taken near when
niacin is taken.  No relation to the pinched nerve problem.



More information about the Neur-sci mailing list